Advertisement

Annals of Global Analysis and Geometry

, Volume 29, Issue 3, pp 221–240 | Cite as

Complete and Stable O(p+1)×O(q+1)-Invariant Hypersurfaces with Zero Scalar Curvature in Euclidean Space ℝ p+q+2

  • Jocelino Sato
  • Vicente Francisco De Souza Neto
Article

Abstract

We classify the zero scalar curvature O(p+1)×O(q+1)-invariant hypersurfaces in the euclidean space ℝ p+q+2, p,q > 1, analyzing whether they are embedded and stable. The Morse index of the complete hypersurfaces show the existence of embedded, complete and globally stable zero scalar curvature O(p+1)×O(q+1)-invariant hypersurfaces in ℝ p+q+2, p+q≥ 7, which are not homeomorphic to ℝ p+q+1. Such stable examples provide counter-examples to a Bernstein-type conjecture in the stable class, for immersions with zero scalar curvature.

Keywords

equivariant geometry scalar curvature stability Bernstein's conjecture 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alencar, H.: Minimal Hypersurfaces in ℝ2m invariant by SO(m) × SO(m), Trans. Amer. Math. Soc. 337(1) (1993), 129–141.CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Aronszajn, N.: A unique continuation theorem for solutions of elliptic partial differential equations or inequalities of second order, J. Math. Pure and App. 36 (1957), 235–249.MathSciNetGoogle Scholar
  3. 3.
    Barbosa, J. L. and Colares, A. G.: Stability of hypersurfaces with constant r-mean curvature, Ann. Global Anal. Geom. 15 (1997), 277–297.CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Bombieri, E., de Giorgi, E. and Giusti, E.: Minimal cones and the Berstein problem, Invents. Math. 7 (1969), 243–269.CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Do Carmo, M. P. and Dajczer, M.: Rotational hypersurfaces in spaces of constant curvature, Trans. Amer. Math. Soc. 277-2 (1983), 685–709.CrossRefMathSciNetGoogle Scholar
  6. 6.
    Elbert, M. F.: Sobre hipersuperfícies com r-curvatura média constante, Doctor Thesis, IMPA – Brasil 1998.Google Scholar
  7. 7.
    Fischer-Colbrie, D.: On complete minimal surfaces with finite Morse index in three-manifolds, Invents. Math. 82 (1985), 121–132.CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Hartaman, P.: Ordinary Differential Equations, Witly, New York 1964.Google Scholar
  9. 9.
    Hounie, J. and Leite, M.L.: The maximum principle for hypersurfaces with vanishing curvature functions, J. Diff. Geom. 41 (1995), 247–258.zbMATHMathSciNetGoogle Scholar
  10. 10.
    Hsiang, W. Y. and Lawson, H. B.: Minimal submanifolds of low cohomogeneity, J. Differential erential Geom. 5 (1971), 1–38.zbMATHMathSciNetGoogle Scholar
  11. 11.
    Hsiang, W. Y., Teng, Z. H. and Yu, W. C.: New examples of constant mean curvature immersions of (2k−1)-spheres into Euclidean 2k-space, Ann. Math. 117 (1983), 609–625.CrossRefMathSciNetGoogle Scholar
  12. 12.
    Hsiang, W. Y.: Generalized rotational hypersurfaces of constant mean curvature in the Euclidean spaces I, Journal Diff. Geom. 17 (1982), 337–356.zbMATHMathSciNetGoogle Scholar
  13. 13.
    Leite, M. L.: Rotational hypersurfaces of space forms with constant scalar curvature, Manuscripta Math. 67 (1990), 285–304.zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Okayasu, T.: O(2) × O(2)-invariant hypersurfaces with constant negative scalar curvature in E 4, Proc. Amer. Math. Soc. 107 (1989), 1045–1050.Google Scholar
  15. 15.
    Palmas, O.: Complete rotation hypersurfaces with H k constant in space forms, Bol. Soc. Brasileira Mat.(N. S.) 30(2) (1999), 139–161.CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Palmas, O.: O(2) × O(2)-invariant hypersurfaces with zero scalar curvature, Archiv Math. 74-(3) (2000), 226–233.CrossRefMathSciNetGoogle Scholar
  17. 17.
    Reilly, R. C.: Variational properties of functions of the mean curvatures for hypersurfaces in space forms, J. Diff. Geom. 8 (1973), 465–477.zbMATHMathSciNetGoogle Scholar
  18. 18.
    Rosenberg, H.: Hypersurfaces of constant curvatures in space forms, Bull. Sci. Math. 117 (1993), 211–239.zbMATHMathSciNetGoogle Scholar
  19. 19.
    Sato, J.: Stability of O(p+1) × O(p+1)-invariant hypersurfaces with zero scalar curvature in Euclidena Space, Ann. Global Anal. Geom. 22 (2002), 153–153.CrossRefGoogle Scholar
  20. 20.
    Smale, S.: On the Morse index theorem, J. Math. Mech. 14 (1965), 1049–1056.zbMATHMathSciNetGoogle Scholar
  21. 21.
    Sotomayor, J.: Lições de equaçõ es diferenciais ordinárias, Projeto Euclides, IMPA, Brasil.Google Scholar
  22. 22.
    Traizet, M.: On the stable surfaces of constant Gauss curvature in space forms, Ann. Global Anal. Geom. 13 (1995), 141–148.CrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    Uhlenbeck, K.: The Morse theorem in Hilbert space, J. Differential Geom. 8 (1973), 555–564.zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2006

Authors and Affiliations

  • Jocelino Sato
    • 1
  • Vicente Francisco De Souza Neto
    • 2
  1. 1.Faculdade de MatemáticaUniversidade Federal de UberlândiaUberlândiaBrazil
  2. 2.Departamento de MatemáticaUniversidade Católica de PernambucoRecifeBrazil

Personalised recommendations